Alert archive / Oklahoma / River Flood Warnings in 2010
River Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jul 6, 2010, 2:03 PM CDT for Ottawa County, Oklahoma. It took effect at Jul 7, 2010, 7:00 AM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2010, 2:03 PM CDT (19:03 UTC)
- In effect from
- Jul 7, 2010, 7:00 AM CDT
- Expired
- Jul 11, 2010, 1:41 PM CDT
- In force
- 4 days
- Issued by
- NWS Tulsa, OK
- Flood severity
- Moderate
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 6, 12:14 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 6, 12:14 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1214 PM CDT TUE JUL 6 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. VERY MOIST..TROPICAL AIRMASS WILL REMAIN OVER THE AREA THROUGH THE FORECAST PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS LIKELY TO PERSIST WITHIN THIS AIRMASS THROUGH THE AFTERNOON...BUT MOST CONCENTRATED ACTIVITY LIKELY TO REMAIN JUST WEST OF TULSA AND MCALESTER. WIDESPREAD MVFR CEILINGS EXPECTED BY AROUND 12Z OVER MUCH OF SE OKLAHOMA AND NW ARKANSAS...ALONG WITH A POSSIBLE INCREASE IN SHOWERS MID MORNING AS DISTURBANCE OVER LOUISIANA LIFTS NORTH. && .PREV DISCUSSION... /ISSUED 1027 AM CDT TUE JUL 6 2010/ ..UPDATE... DISCUSSION... PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ACROSS OSAGE...WASHINGTON AND NORTHERN NOWATA COUNTIES THIS MORNING WITH RADAR ESTIMATES OVER 3 INCHES SOME PLACES. ALSO REPORT OF SOME WIND DAMAGE EARLY THIS MORNING ALONG OK/KS BORDER EAST OF COFFEYVILLE. OTHER PERSISTENT BAND OF RAIN ACROSS MADISON AND CARROLL COUNTIES BUT WITH CONSIDERABLY LESS RAINFALL. THESE AREAS SHOULD PERSIST AT LEAST A FEW MORE HOURS... WITH ADDITIONAL ACTIVITY STILL POSSIBLE ELSEWHERE AS MOST OF THE FORECAST AREA NOW RESIDING WITHIN MAIN PLUME OF SUBTROPICAL MOISTURE THAT EXTENDS FROM MEXICO TO GREAT LAKES. MAIN CHANCES TO FORECAST WERE TO REFLECT CURRENT CONDITIONS AND TO LOWER HIGH TEMPS A FEW DEGREES IN AREAS WHERE RAIN HAS BEEN MOST PERSISTENT SO FAR. UPDATE COMING SHORTLY. PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUL 6 2010/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. MOISTURE PLUME WILL REMAIN OVER THE AREA WITH QUITE A BIT OF MID LEVEL CLOUDINESS AS A RESULT. SCATTERED...MAINLY AFTERNOON... CONVECTION WILL DEVELOP WITHIN THE MOIST AXIS. MVFR VISIBILITES IN LIGHT FOG MAY DEVELOP LATE TONIGHT AT KFYV AND KXNA...AND SOME LOW CLOUDINESS MAY ALSO WORK INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TOWARDS MORNING. PREV DISCUSSION... /ISSUED 300 AM CDT TUE JUL 6 2010/ DISCUSSION... ISOLATED SHOWERS HAVE DEVELOPED THIS MORNING ACROSS NORTHEAST OKLAHOMA IN THE VICINITY OF A WEAK SURFACE TROF THAT EXTENDS SOUTHWEST OKLAHOMA INTO NORTHEAST OKLAHOMA. A 30 KNOT LOW LEVEL JET AND A WEAK MID-LEVEL SHORTWAVE ARE ALSO PROVIDING THE LIFT NECESSARY TO PRODUCE THE SHOWERS. WOULD EXPECT THIS SHOWER ACTIVITY TO CONTINUE FOR THE NEXT SEVERAL HOURS WITH A FEW THUNDERSTORMS ALSO POSSIBLE. MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO TONIGHT AS THE TROPICAL PLUME REMAINS OVERHEAD AND THE MID-LEVEL SHORTWAVE BECOMES MORE OF A SHEAR AXIS THAT STRETCHES FROM THE UPPER MID-WEST TO CENTRAL OKLAHOMA. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST FOR MUCH OF THE WORK WEEK AS THE WEATHER PATTERN REMAINS UNSETTLED. THE AREA WILL CONTINUE TO BE INFLUENCED BY THE TROPICS AS MOISTURE ASSOCIATED WITH A COMPACT AREA OF LOW PRESSURE OVER SOUTH-CENTRAL LOUISIANA SURGES INTO THE AREA ON WEDNESDAY WHICH WILL STILL BE UNDER THE INFLUENCE OF THE SEEMINGLY EVER PRESENT TROPICAL PLUME WHICH STRETCHES FROM MEXICO TO THE UPPER MID-WEST. A COLD FRONT LOOKS TO MOVE THROUGH THE REGION THURSDAY INTO FRIDAY. WILL GO WITH LOWER POPS OVER THE WEEKEND. HOWEVER...THE FRONTAL BOUNDARY THAT MOVED THROUGH LATE WEEK WILL RETURN BACK TO THE NORTH AS A WARM FRONT OVER THE WEEKEND. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....06 AVIATION...14
Hazardous weather outlook, Jul 6, 1:09 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 109 PM CDT TUE JUL 6 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CDT TUE JUL 6 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS REMAIN PERSISTENT ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON...WITH THE MAIN AREA GRADUALLY SHIFTING EAST. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE AREA. DUE TO THE SLOW MOVEMENT OF ANY STORMS AND THE TROPICAL NATURE OF THE AIRMASS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE AND MOST SIGNIFICANT FLASH FLOOD THREAT WILL LIKELY REMAIN NORTH OF INTERSTATE 44 AND WEST OF U.S. HIGHWAY 75. A FEW STRONGER CELLS COULD PRODUCE BRIEF GUSTY WINDS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE MOIST TROPICAL AIRMASS WILL REMAIN WITH US FOR SEVERAL MORE DAYS. MEANWHILE A DISTURBANCE CURRENTLY OVER LOUISIANA WILL GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY...BRINGING AN INCREASE IN RAIN AND THUNDERSTORM COVERAGE ALONG WITH AN INCREASING HEAVY RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA LATE IN THE WEEK AND KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 6, 11:18 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 2 E SOUTH COFFEYVILLE 36.99N 95.58W
07/06/2010 NOWATA OK EMERGENCY MNGR
POWER LINES DOWN AND BARN COLLAPSED AT COUNTY ROAD 1 AND
416.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:41 PM CDT | Special Weather Statement | TSA | Osage | 79 min |
| Jul 6, 7:52 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 53 min |
| Jul 6, 8:51 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 11:45 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| Jul 6, 1:46 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Rogers, Washington | 4 hr |
| Jul 6, 2:20 PM CDT | Areal Flood Advisory | TSA | Ottawa | 55 min |
| Jul 6, 2:23 PM CDT | River Flood Watch | TSA | Nowata | 5 hr |
| Jul 6, 2:43 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Jul 6, 2:52 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes, Ottawa | 2 hr |
| Jul 6, 2:56 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 3 hr |
| Jul 6, 2:59 PM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jul 6, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 42 min |
| Jul 6, 3:08 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jul 6, 3:18 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 116 min |
| Jul 6, 3:35 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 99 min |
| Jul 6, 4:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jul 6, 4:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 2 hr |
| Jul 6, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 22 min |
| Jul 6, 5:07 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 113 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | TSA | Okfuskee | 32 min |
| Jul 6, 5:31 PM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Jul 6, 5:57 PM CDT | Special Weather Statement | TSA | Madison | 48 min |
| Jul 6, 6:13 PM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Jul 6, 6:23 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
Nearby
River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.